MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. 2008T HEMODIALYSIS SYSTEM W/BIBAG; Dialyzer, High Permeability With Or Without Sealed Dialysate System

ERIKA DE REYNOSA, S.A. DE C.V. 2008T HEMODIALYSIS SYSTEM W/BIBAG; Dialyzer, High Permeability With Or Without Sealed Dialysate System
Catalog Number 190766
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Heart Failure/Congestive Heart Failure (4446)
Date of Event 02/27/2026
Type of Reportable Event Death
Event or Problem Description
A user facility nurse manager reported to fresenius technical support that a hemodialysis (hd) patient coded while on a fresenius 2008t machine.The nurse manager was requesting for the machine to be validated.Additional information about the event was obtained through follow-up with the nurse manager.It was reported that this patient had pre-existing comorbid conditions of end stage renal disease (esrd), prostate cancer, cardiovascular disease, heart failure with ejection fraction 35%, and non-st elevation myocardial infarction (nstemi).The patient was receiving hd via the fresenius 2008t machine while admitted into the hospital on a cardiac floor.It was reported the patient was in the hospital due to having had a new non-st elevation myocardial infarction (nstemi) with pre-existing heart failure (with a reported ejection fraction of 35%).It was confirmed with the nurse manager that the nstemi was unrelated to dialysis.The nurse manager stated there were no issues with the hd machine related to this event.It was stated that the fresenius hd machine passed all pre-treatment safety checks.Additionally, it was reported that the patient¿s pre-treatment vital signs included a blood pressure (bp) of 105/46 and pulse 92 (within normal limits).The nurse manager indicated that the patient completed the hd treatment and that there were no issues with the treatment.The patient reportedly maintained stable vital signs throughout dialysis with a last recorded bp of 116/46 and pulse 92.Per the nurse manager, upon reinfusion of the patient¿s blood (from the dialysis circuit) the patient became unresponsive.It was reported that the patient had a do not resuscitate (dnr)/do not intubate (dni) status upon hospital admission.Therefore, the patient did not receive resuscitation and expired.Due to hospital policy, the fresenius 2008t machine was pulled from service and evaluated post event.According to the quality record, the machine passed all functional testing (including alarm and pressure holding) with all readings for conductivity, ph and temperature verified via independent meter.Furthermore, the nurse manager reported the machine passed all post event testing and stated that the machine was returned to service without any issues.The nurse manager stated there is no allegation that the fresenius machine caused the patient¿s death.It was provided that the patient expired from sudden cardiac arrest due to pre-existing comorbid conditions of heart failure and new nstemi.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical investigation: a temporal relationship exists between hemodialysis treatment via a fresenius 2008t machine and the event of patient sudden cardiac arrest with death.Hemodialysis patients have a higher rate of cardiovascular morbidity and mortality than the general population.At the time of this clinical investigation, there has been no allegation that the death was caused by product.Additionally, there is no documentation in the quality record that the fresenius 2008t machine had a malfunction or product deficiency.The patient had comorbid conditions of end-stage renal disease (esrd), heart failure (with ejection fraction 35%), and new non-st elevation myocardial infarction (nstemi).Additionally, the patient had a dnr/dni order.Therefore, the patient¿s death is very likely to be attributed to patient pre-existing comorbid conditions without resuscitation for sudden cardiac arrest.
 
Additional Manufacturer Narrative
Additional information: h3 plant investigation: no parts were returned to the manufacturer for physical evaluation.However, a fresenius field service technician (fst) was dispatched to the facility to perform post-event functional testing on the machine.The device passed all functional testing.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.There were no reported issues found during functional testing of the machine, and thus the complaint could not be confirmed.
 
Event or Problem Description

Brand Name
2008T HEMODIALYSIS SYSTEM W/BIBAG
Common Device Name
Dialyzer, High Permeability With Or Without Sealed Dialysate System
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
+1(617)417-5172
MDR Report Key24706872
Report Number0008030665-2026-00580
Device Sequence Number21442409
Product Code KDI
UDI-Device Identifier00840861100910
UDI-Public00840861100910
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K150708
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number190766
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2026
Supplement Date Received by Manufacturer07/17/2026
Initial Report FDA Received Date03/26/2026
Supplement Report FDA Received Date07/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age67 YR
Patient SexMale